Alert archive / Colorado / Flash Flood Warnings in 2025
Flash Flood Warning 20, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 24, 2025, 6:19 PM MDT for Elbert County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2025, 6:19 PM MDT (00:19 UTC)
- Expired
- Aug 24, 2025, 9:06 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Elbert County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.3 hours before the alert went out and 382 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
316
WGUS55 KBOU 250019
FFWBOU
COC039-250315-
/O.NEW.KBOU.FF.W.0020.250825T0019Z-250825T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
619 PM MDT Sun Aug 24 2025
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
Central Elbert County in east central Colorado...
* Until 915 PM MDT.
* At 619 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2.5 and 3.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Simla and Matheson.
This includes the following streams and drainages...
Antelope Creek, Reed Springs Creek, Big Sandy Creek and East Bijou
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3928 10420 3929 10411 3930 10411 3930 10404
3929 10404 3929 10401 3927 10398 3927 10395
3925 10395 3924 10394 3917 10395 3917 10396
3915 10396 3915 10397 3913 10398 3913 10420
3916 10424 3922 10424 3922 10423 3925 10423
FLASH FLOOD...RADAR INDICATED
$$
RPK2 follow-up statements
237
WGUS75 KBOU 250111
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
711 PM MDT Sun Aug 24 2025
COC039-250315-
/O.CON.KBOU.FF.W.0020.000000T0000Z-250825T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Elbert CO-
711 PM MDT Sun Aug 24 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT THIS
EVENING FOR CENTRAL ELBERT COUNTY...
At 711 PM MDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area earlier. Between 2.5 and 4.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
Some locations that will experience flash flooding include...
Simla and Matheson.
This includes the following streams and drainages...
Antelope Creek, Reed Springs Creek, Big Sandy Creek and East Bijou
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3928 10420 3929 10411 3930 10411 3930 10404
3929 10404 3929 10401 3927 10398 3927 10395
3925 10395 3924 10394 3917 10395 3917 10396
3915 10396 3915 10397 3913 10398 3913 10420
3916 10424 3922 10424 3922 10423 3925 10423
FLASH FLOOD...RADAR INDICATED
$$
RPK621
WGUS75 KBOU 250306
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
906 PM MDT Sun Aug 24 2025
COC039-250316-
/O.CAN.KBOU.FF.W.0020.000000T0000Z-250825T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Elbert CO-
906 PM MDT Sun Aug 24 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL ELBERT COUNTY...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining closures.
&&
LAT...LON 3928 10420 3929 10411 3930 10411 3930 10404
3929 10404 3929 10401 3927 10398 3927 10395
3925 10395 3924 10394 3917 10395 3917 10396
3915 10396 3915 10397 3913 10398 3913 10420
3916 10424 3922 10424 3922 10423 3925 10423
$$
GimmestadWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 6:17 PM MDT, 2 minutes earlier. Its key messages:
- Scattered to numerous showers and thunderstorms through this evening. Up to 1-2 inches of rainfall possible in 30 minutes from the stronger storms.
- Showers and thunderstorms each day with locally heavy rain, but each day comes with several forecast challenges.
- Low confidence in any particular day's rainfall chances across the metro due to poor model consistency. Stronger signal for rain across the Front Range mountains through this evening, and again by mid/late week.
Area forecast discussion, Aug 24, 6:17 PM MDT, 2 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 617 PM MDT Sun Aug 24 2025 .KEY MESSAGES... - Scattered to numerous showers and thunderstorms through this evening. Up to 1-2 inches of rainfall possible in 30 minutes from the stronger storms. - Showers and thunderstorms each day with locally heavy rain, but each day comes with several forecast challenges. - Low confidence in any particular day's rainfall chances across the metro due to poor model consistency. Stronger signal for rain across the Front Range mountains through this evening, and again by mid/late week. && .DISCUSSION /Through Sunday/... Issued at 240 PM MDT Sun Aug 24 2025 Water vapor satellite imagery showing a weak shortwave trough over Utah with lift and numerous showers and thunderstorms across western Colorado. Over eastern Colorado ahead of the trough, an outflow boundary from storms over Nebraska and Kansas brought northeast upslope winds and low clouds. Precipitable water this morning was 0.75 to 1.00 (in) across eastern Colorado. As moisture continues to increase, precipitable water climbs to 1.1 to 1.5 (in), reaching 140 to 180 percent of normal. Numerous showers/thunderstorms are expected to form across the central mountains and into the foothills through the afternoon. As the shortwave tracks eastward, lift and cooling aloft should be enough to overcome the cap for numerous showers/thunderstorms this evening along the Front Range and over the eastern plains. A couple strong/severe thunderstorms will be possible. Very heavy rainfall will also be possible with 1-2 inches in 30 minutes possible from the stronger storms. Storm motion looks to be 15 to 25 mph through mid evening, so this should keep the flooding threat localized. The storm threat diminishes late this evening, but the chance for light rain and drizzle will continue through the night. Monday begins cloudy and cool with areas of drizzle and light rainfall. The low clouds linger for most of Monday(perhaps all day) over the eastern plains and urban corridor. One would expect a cloudy cool day and a capped airmass, which many of the models show. However, the HRRR and ECMWF (odd combination) show showers and storms moving off the higher terrain and across the urban corridor late Monday afternoon and early evening. Will have the higher PoPs over the higher terrain where numerous showers and storms are expected and taper then downward heading eastward. The airmass will remain very moist with heavy rainfall possible. Upper level ridge slides east over Colorado for Tuesday. Monsoon moisture remains trapped under the ridge and southeast low level flow will help keep moisture in the area as well. Precipitable water values will be above an inch across the Front Range and eastern plains and close to an 1.5 (in) over far eastern Colorado. This puts the readings in the 150-180 percentile. The climatological max for late August on the SPC Sounding Climo page is around 1.33 (in), which we will be close too. So we have plenty of moisture in place for showers and storms, however having an upper level ridge overhead isn't great for thunderstorm development. Best chance at breaking the cap will be over the higher terrain. A light westerly flow aloft is expected around the high, and could lead to some of the storms drifting off the higher terrain. The set up for Wednesday is similar, though the ridging shifts to the southeast and weakens. This may lead to a better chance for storms off the higher terrain. Still a great amount of uncertainty these two days. Widespread moderate to heavy rain is still a possibility with a very moist airmass in place, but with the lack of a forcing mechanism, heavier rainfall is expected to be more localized. For Thursday and Friday, moisture begins to slowly decrease, but will stay above normal, especially Thursday. The upper level ridge will settle over the Southern Rockies and Texas with a westerly flow over Colorado. Scattered to numerous storms are expected to develop again over the mountains. With westerly steering winds overhead, these showers/storms will track eastward across the Front Range and eastern plains. Again the amount of storms is highly uncertain with low clouds possible due to the moist airmass. This could cap convection off the higher terrain either/both/none of these two days. For next weekend, upper level ridging is expected to develop across the western states with northwest flow aloft over Colorado. This should lead to a decrease in moisture over the region. However, there should be enough moisture still in place for isolated/scattered showers and thunderstorms each day. Temperatures will possibly warm a little with drier air in place, but are expected to be near to slightly below normal. && .AVIATION /00Z TAFS through 00Z Tuesday/... Issued at 607 PM MDT Sun Aug 24 2025 Showers and a few thunderstorms will be in the Denver area this evening, decreasing between 04z and 08z. The main impact will be areas of MVFR ceilings, but variable winds up to 30 knots are possible (30% chance). MVFR ceilings will prevail later tonight, with areas of IFR ceilings and possibly LIFR ceilings (50% chance) between 08z and 15z. MVFR ceilings are expected to prevail through the day on Monday, with another round of thunderstorms likely after 21z. && .HYDROLOGY... Issued at 240 PM MDT Sun Aug 24 2025 Precipitable water values increase to around 150-180% of normal by late afternoon. Warm cloud depths increase to near 7,000 feet, so storms will be more efficient rainers with 1-2" possible from stronger storms in 30 minutes. This could produce some localized concerns in lower elevations (underpasses/low lying areas), should stronger storms be able to sustain themselves. Main concerns for flooding will be across the burn areas. Monday continues to trend drier with more stable moving in from the north, but we could still see locally heavy rainfall over the higher terrain. The better chances for heavy rain on Monday will be across the southern Colorado mountains. Tuesday and Wednesday will have the most hydrologic concerns for the mountain burn scars given richer moisture/instability profiles there versus the plains. Thursday and Friday are starting to shape up as more active days again, but a lot of uncertainty with timing of any potential shortwaves. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Meier AVIATION...Gimmestad HYDROLOGY...Meier
Hazardous weather outlook, Aug 24, 9:44 AM MDT, 8 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 944 AM MDT Sun Aug 24 2025 COZ030>051-251545- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 944 AM MDT Sun Aug 24 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will form mid to late afternoon. As this activity spreads eastward across the I-25 Corridor and plains, showers and thunderstorms will increase in coverage. There is a small risk for one or two strong to severe thunderstorms. Heavy rainfall will be possible from the thunderstorms later today as the atmosphere moistens. This may lead to localized flooding if storms are slow to move or train over the same areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday The weather pattern will remain active with scattered to numerous showers and thunderstorms most days. Cooler temperatures, will stay in the forecast picture for all of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Aug 24, 1:59 PM MDT, 4 hours 20 minutes before
Special Weather Statement National Weather Service Denver CO 159 PM MDT Sun Aug 24 2025 COZ046-242030- North and Northeast Elbert County Below 6000 Feet/North Lincoln County CO- 159 PM MDT Sun Aug 24 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LINCOLN COUNTY UNTIL 230 PM MDT... At 159 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Thurman, or 28 miles northeast of Limon, moving southeast at 15 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Arriba. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. If outdoors, consider seeking shelter inside a building. && LAT...LON 3923 10339 3957 10337 3957 10315 3923 10316 TIME...MOT...LOC 1959Z 329DEG 12KT 3945 10323 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH RPK
Local storm report, Aug 24, 2:02 PM MDT, 4 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
202 PM MDT Sun Aug 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM Hail 4 NNE Floyd Hill 39.77N 105.39W
08/23/2025 M1.00 Inch Jefferson CO Cocorahs
&&Local storm report, Aug 24, 2:27 PM MDT, 3 hours 52 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
227 PM MDT Sun Aug 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM Hail 10 N Arriba 39.42N 103.24W
08/24/2025 M1.75 Inch Lincoln CO Trained Spotter
&&Local storm report, Aug 24, 3:04 PM MDT, 3 hours 15 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
304 PM MDT Sun Aug 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM Hail 4 E Arriba 39.29N 103.19W
08/24/2025 E1.75 Inch Lincoln CO Trained Spotter
0212 PM Hail 10 N Arriba 39.42N 103.24W
08/24/2025 M1.75 Inch Lincoln CO Trained Spotter
&&Special weather statement, Aug 24, 5:21 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Denver CO
521 PM MDT Sun Aug 24 2025
COZ041-250000-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
521 PM MDT Sun Aug 24 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ELBERT COUNTY UNTIL 6
PM MDT...
At 521 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Simla, or 25 miles west of Limon, moving south at
10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Simla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3919 10428 3924 10406 3923 10405 3923 10404
3924 10403 3918 10400 3914 10400 3914 10399
3913 10397 3906 10393 3903 10405 3913 10405
3913 10426
TIME...MOT...LOC 2321Z 339DEG 8KT 3917 10415
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 6:24 PM MDT | Special Weather Statement | BOU | Elbert | 36 min |
| Aug 24, 6:46 PM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| Aug 24, 7:07 PM MDT | Special Weather Statement | BOU | Elbert | 38 min |
| Aug 24, 7:49 PM MDT | Special Weather Statement | BOU | Lincoln | 26 min |
| Aug 24, 8:16 PM MDT | Special Weather Statement | BOU | Lincoln | 44 min |
| Aug 25, 2:53 PM MDT | Areal Flood Advisory | BOU | Elbert | 5 hr |
Nearby
Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.